I’m starting the full dose of the Z tomorrow morning after having added the 4th pill to my evening dose. Given the increased joint pain, I’m a little concerned. However, I’m going with the concept of pain means the Z is at least doing something.
I’ve been on the evening 4 pill dose for 4 nights now. My joint pain is definitely worse again. Specifically, my wrists, today. And my right pinkie finger (!). I’m starting 4 in the morning on Sunday. My skin has definitely gone through some changes – I don’t have a rash, but my skin looks bumpy – kind of like little goosebumps but there all the time. I don’t really care about them on my arms, but it’s annoying on my face. Makes me feel a bit freakish.
My skin is still peeling from that nasty sunburn, which is crazy to me. I have an appointment with dermatologist next week for my regular 6 month visit. So far, nothing new has caught my eye, so that’s good news.
I went out today and forgot my Coolibar jacket. I hated the feeling of fear and vulnerability. I had fresh sunscreen on, but still, I worry in the car and going from car to buildings while running errands. I actually bought another (non-UV) jacket to keep in the car. I’ve embraced the sun my entire life; hiding from it is foreign and sad to me.
Just because I thought it was hilarious (but totally forgot to ask if it came from a word of the day calendar) when MO said it
I saw MO today. As usual, I was there FOR-EV-ER, but honestly, I don’t mind. It gave me time to catch up on some journaling, to-do lists and reading. I had my blood drawn before, so I knew he’d be able to tell me if I was quickly killing my liver with all of the Advil I’ve been taking.
Of course, the first thing he asked was if anything was new “aside from the sunburn”. I laughed and muttered “shut up” under my breath and then we chatted about what had happened. He summed it up this way: “Wake up. Put on sunscreen.” When I protested that I had but that I had (a) thought I was safe in the shade and (b) that I was out there for a long time he replied with a perfect “Read the bottle – you have to reapply!” I was cracking up.
My blood work was perfectly fine and he cleared me to move up to full dose of the Z over about 5 days. I’m starting with just adding the 4th pill to the nighttime dose for 5 days, and then will add to the morning dose. I’m really really hoping the side effects don’t kick my ass too hard, but next up are fatigue, nausea and rash. My odds, given my history, aren’t good, but fingers crossed I’ll get lucky this time!
I’m scheduled for blood work in September and then a PET scan October 1st. Let’s hope Z is doing its job!
Well, that was a hard lesson to learn.
The burn turned into blisters by Sunday. It was horribly painful and itchy and I would have bathed in aloe if I could have.
Lesson learned: gazebo fabric is no match for the Z and not being covered up in sunscreen AND clothing.
I feel like an idiot.
Yes, I know all of the sun sensitivity risks of being on Zelboraf. Cover up, sunscreen all the time, etc. I’ve been fairly diligent, at least with sunscreen. I use a lotion with SPF 15 after I get out of the shower and then I use a 30-55 Sunscreen before I leave the house. I keep a cover-up in the car so no sun is on me directly while driving. Sounds ok, right?
Yesterday, the boys were playing outside with the neighbors. I wanted to be around, so I figured I could go sit on the deck in the shade with my book and all would be well. The gazebo cover plus the sun shade seemed to keep me completely covered, so I thought all was well.
Oh, how wrong I was.
At first I thought maybe I was getting The Rash, but as the evening went on, I realized that my redness was just red and had distinct lines. All on my left side: face, neck, arm, leg.
And earlier today, I found a small blister patch on my face and my upper arm. Of course it hurts like any sunburn does, but my pride is a little achy as well.
I was warned. I was told. I guess I just didn’t believe that I would get burned in the SHADE.
Hard lesson to learn.